Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Fatigue and hard to lose weight. Why is TSH low? Why are there hot flashes?

Hi, I am trying to understand my test results- Here they are: Oct 2011- TSH 2.45, T-4 0.8 May 2012- TSH 1.09 T-4 0.9 Started 25mcg Synthroid then retested after 4 weeks on med. the results: June 15- TSH 0.67 T-4 0.9. My symptoms were mainly great fatigue and hard to lose weight. Also my Mother has been on Thyroid med for years. My Dr. just informed me that the Synthroid is not doing anything for me and I should get off of it and retest (a full thyroid panel including T-3) in another 4 weeks, also that I may need to see a specialist. I felt like I was not quit as tired on the medicine and could use a little more. She said it would make the TSH too low. It seems to me that the TSH has lowered even before I was on the medicine and then more so while on it. The T-4 seems to stay about the same on or off of the medicine. I will not see my (General) Doctor until mid August to go over the new test results, they will take blood work on August 3. Also, I am 43 yrs. old and have constant hot flashes. I am confused about what all of this means and am some what concerned. I would appreciate any insight you may have to offer. Thank you. Rhonda
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted your symptoms. I understand that you are suspecting thyroid disorder (hypothyroidism) as a possible cause for your weight gain.

Regarding hypothyroidism, the typical TSH would be more than 4.5, and often in 20s or even higher. So, in your case, I agree with your doctor that they do not seem to be in the hypothyroidism range. However, I also agree that T4 is on the lower side.

I feel that you should get thyroid antibodies done to rule out autoimmune thyroiditis.

For weight loss, you should try diet control and exercises as the first option.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Mon, 26 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor